Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 222, NWS Tulsa, OK

June 12, 2005Haskell County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 11:42 PM CDT for Haskell County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2005, 11:42 PM CDT (04:42 UTC)
Expired
Jun 13, 2005, 12:14 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Haskell County, OK

The radar

The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 11:43 PM CDTTSTM WND DMG4 W Enterprise, OKSEVERAL SHEDS AT A RANCH BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1961 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1961 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130442
SVRTSA
OKC061-130545-
/O.NEW.KTSA.SV.W.0222.050613T0442Z-050613T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1245 AM CDT

* AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF ENTERPRISE...
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ENTERPRISE...
  KINTA...WHITEFIELD...STIGLER...LEQUIRE...TAMAHA...MC CURTAIN...
  MCCURTAIN AND KEOTA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3516 9535 3517 9545 3531 9545 3532 9538
      3527 9522 3536 9514 3538 9514 3540 9510
      3547 9507 3544 9497 3537 9489 3538 9486
      3534 9481 3522 9482 3521 9493 3507 9493
      3507 9535

$$
1 follow-up statement
000 
WWUS54 KTSA 130514
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT MON JUN 13 2005

OKC061-130524-
/O.CAN.KTSA.SV.W.0222.000000T0000Z-050613T0545Z/
HASKELL OK-
1214 AM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM THROUGH 1245 AM.

LAT...LON 3516 9535 3517 9545 3531 9545 3532 9538
      3527 9522 3536 9514 3538 9514 3540 9510
      3547 9507 3544 9497 3537 9489 3538 9486
      3534 9481 3522 9482 3521 9493 3507 9493
      3507 9535

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:35 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 12, 10:35 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT SUN JUN 12 2005

.MESOSCALE UPDATE...
CONVECTIVE TRENDS SUPPORT A DIMINISHING SEVERE WEATHER THREAT AS
STRONGER CONVECTION HAS MOVED FURTHER NORTHWARD OVER ESTABLISHED
COLD POOL.  THE SOUTHERN EXTENT OF THE CONVECTIVE COMPLEX WILL
CONTINUE TO MAINTAIN A MARGINAL SEVERE WEATHER THREAT...AS IT
ENCOUNTERS A RELATIVELY UNDISTURBED AIRMASS.  STRENGTHENING
SURFACE BASED INHIBITION ACROSS THIS SAME AREA ALONG WITH
ORIENTATION WITH RESPECT TO MID LEVEL FLOW WILL BE THE INHIBITING
FACTORS FOR A WIDESPREAD WIND THREAT.

TORNADO WATCH #469 IS SCHEDULED TO EXPIRE AT 11 PM...AND CURRENTLY
PLAN NO LOCAL EXTENSION.

&&

In the hours before

Local storm report, Jun 12, 9:41 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             7 N WAGONER             36.06N 95.37W
06/12/2005  0.75 INCH        WAGONER            OK   PUBLIC

&&

SAA
Special weather statement, Jun 12, 10:04 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT SUN JUN 12 2005

OKZ054>057-059-130415-
CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON-
1004 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 465 TO
EXPIRE FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS ALLOWS TO EXPIRE 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
PAWNEE... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...PAWHUSKA...NOWATA...
PAWNEE AND VINITA.

OKZ058-060>071-073-130415-
ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE-
OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER-
1004 PM CDT SUN JUN 12 2005

...TORNADO WATCH NUMBER 469 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

ADAIR... CREEK... DELAWARE...
MAYES... OKMULGEE... OTTAWA...
ROGERS... TULSA... WAGONER...

IN SOUTHEAST OKLAHOMA

MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER...
TAHLEQUAH...EUFAULA...CLAREMORE...MCALESTER...OKMULGEE...OKEMAH...
MUSKOGEE...MIAMI...STILWELL AND BRISTOW.
Special weather statement, Jun 12, 10:11 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN JUN 12 2005

OKZ067-130320-
WAGONER OK-
1011 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1020 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 1008 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 40 MPH..

EXTREME NORTHWEST WAGONER COUNTY WILL BE AFFECTED BY THIS STORM THROUGH
1020 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Jun 12, 10:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT SUN JUN 12 2005

OKZ071-073-130415-
MCINTOSH OK-PITTSBURG OK-
1052 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND PITTSBURG

AT 1052 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF VERNON TO 8 MILES SOUTHWEST OF
VERNON TO 8 MILES NORTHWEST OF ARPELAR...MOVING EAST AT 45 MPH.

A LARGE PORTION OF MCINTOSH AND NORTHERN PITTSBURG COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 12, 10:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT SUN JUN 12 2005

OKZ058-060>071-073-130500-
ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE-
OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER-
1056 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 469 TO
EXPIRE FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS ALLOWS TO EXPIRE 14 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... OKFUSKEE...

IN NORTHEAST OKLAHOMA

ADAIR... CREEK... DELAWARE...
MAYES... OKMULGEE... OTTAWA...
ROGERS... TULSA... WAGONER...

IN SOUTHEAST OKLAHOMA

MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER...
TAHLEQUAH...EUFAULA...CLAREMORE...MCALESTER...OKMULGEE...OKEMAH...
MUSKOGEE...MIAMI...STILWELL AND BRISTOW.
Special weather statement, Jun 12, 11:35 PM CDT, 7 minutes before
OKZ068-069-130515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT SUN JUN 12 2005

OKZ068-069-130515-
ADAIR OK-CHEROKEE OK-
1135 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 1135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7
MILES SOUTH OF ELDON...MOVING NORTHEAST AT 30 MPH.

A LARGE PORTION OF CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1215 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:04 PM CDTSevere Thunderstorm WarningTSAWagoner21 min
Jun 12, 7:08 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Jun 12, 7:27 PM CDTSevere Thunderstorm WarningTSARogers28 min
Jun 12, 8:33 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee57 min
Jun 12, 9:37 PM CDTSevere Thunderstorm WarningTSADelaware23 min
Jun 12, 9:55 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa51 min
Jun 12, 9:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee62 min
Jun 12, 11:11 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg49 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes61 min
Jun 13, 6:40 PM CDTSevere Thunderstorm WarningTSAOkfuskee70 min
Jun 13, 6:43 PM CDTSevere Thunderstorm WarningTSAMayes66 min
Jun 13, 6:51 PM CDTSevere Thunderstorm WarningTSADelaware54 min
Jun 13, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.